MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012449-08
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed, mildly calcified, and mildly tortuous de novo lesion in the left anterior descending artery.A 3.00mm x 8mm nc trek balloon dilatation catheter (bdc) was advanced for post-dilatation; however, the balloon failed to inflate and a leak at the proximal shaft was noted.The balloon was removed and a new 3.00mm x 8mm nc trek bdc was used to successfully complete the procedure.There were no adverse patient effects reported and no significant delay in the procedure reported.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported leak and inflation was able to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no report of a leak during preparation (air aspiration) for use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that after preparation inadvertent mishandling resulted in the noted separated hypotube at the distal end of the hub; thus resulting in the reported leak and inflation problem.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10112855
Report Number2024168-2020-04698
Device Sequence Number3817073
Product Code LOX
UDI-Device Identifier08717648151859
UDI-Public08717648151859
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number1012449-08
Device Catalogue Number1012449-08
Device Lot Number91111G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer06/15/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1